Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 1, 2002, 5:38 PM MDT for El Paso County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2002, 5:38 PM MDT (23:38 UTC)
- Expired
- Jul 1, 2002, 6:15 PM MDT
- In force
- 37 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
344 WUUS54 KEPZ 012338 SVRELP TXC141-020015- URGENT - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 536 PM MDT MON JUL 1 2002 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EL PASO COUNTY IN TEXAS * UNTIL 615 PM MDT * AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF HORIZON CITY...OR ABOUT 13 MILES NORTHEAST OF FABENS...MOVING SOUTH AT 20 MPH. WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3162 10625 3141 10602 3169 10600 3168 10624
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:20 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 1, 2:20 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT MON JUL 1 2002 SYNOPSIS... THE BORDERLAND SITS UNDER UPPER LEVEL HIGH PRESSURE...SANDWICHED BETWEEN TWO UPPER LOWS. ONE LOW SITS OVER TEXAS AND THE OTHER LOW IS ANCHORED OFF THE BAJA. FOR TODAY AND TUESDAY THIS HIGH PRESSURE WILL PERSIST IN KEEPING TEMPERATURES QUITE WARM AND KEEPING RAIN CHANCES RATHER MINIMAL. WEDNESDAY THE HIGH ALOFT GETS SQUEEZED AS BOTH UPPER LOWS MOVE TOWARDS THE REGION. ADDITIONAL MOISTURE AND INSTABILITY WILL BE IMPORTED FROM THE EAST AND THE SOUTHWEST FOR BETTER THUNDERSTORM AND SHOWER CHANCES ACROSS THE REGION THROUGH FRIDAY. THE WEEKEND LOOKS TO DRY OUT A BIT FOR ONLY ISOLATED AFTERNOON RAIN CHANCES. DISCUSSION... MODELS TRYING TO GET ON BOARD WITH ONE SOLUTION FOR THE REST OF THIS WEEK. CURRENTLY UPPER LEVEL HIGH PRESSURE DOMINATES AZ/NM WITH UPPER LOWS CENTERED OVER CENTRAL TX AND W OF THE N BAJA. ETA/AVN BOTH SHOW THE HIGH KEEPING THE LOWS AT BAY UNTIL LATE TUESDAY. AT THAT TIME, BOTH LOWS MOVE TOWARDS EACH OTHER AND SQUEEZE THE HIGH SOUTH. THE LOW TO THE WEST BEGINS TO RIDE OVER THE HIGH ACROSS N AZ AND THE LOW OVER TX INCHES WESTWARD OVER THE NM PLAINS. IF THIS SCENARIO PLAYS OUT THE EAST LOW WOULD SIGNIFICANLY ENHANCE OUR SE LOW LEVEL MOISTURE IMPORT...AND THE LOW TO OUR WEST WOULD HELP DEEPEN THE MOISTURE WITH SOME MID/UPPER PAC MOISTURE AND SOME INCREASED FORCING IN THE FORM OF PVA OVER THE WESTERN CWFA. FOR TONIGHT AND TUESDAY THE WESTERN CWFA LOOKS TOO DRY FOR CONVECTION. EAST OF THE RIO GRANDE VALLEY THERES ADEQUATE MOISTURE FOR MOUNTAIN CONVECTION AND SUBSEQUENT OUTFLOW INITIATION...HOWEVER THE AIRMASS IS NOT REAL UNSTABLE AND THE ACTIVITY SHOULD BE ISOLATED AND QUICK TO DISOLVE AFTER SUNSET. WILL KEEP ISOLD CATEGORY POPS FOR LOWLANDS EAST OF RIO GRANDE. FLOW IS SUCH TO HAVE STORM MOTION GO SOUTH. PAST FRIDAY...THE LOW TO THE WEST SHEARS NE AND OVER THE FOUR CORNERS AS IT GETS CAUGHT IN THE FLOW BETWEEN A MASSIVE HIGH CENTERED OVER THE TENN VALLEY AND A LOW OVER THE NW. THE LARGE HIGH OVER THE EASTERN U.S. LOOKS TO NOSE WEST. THIS WILL PUT US UNDER A REGIME WHICH ALLOWS FOR CONTINUED MENTION OF DAILY AFTERNOON AND EARLY EVE CONVECTION EAST OF RIO GRANDE...AND DRY WEST. EL PASO UB 73/100/ 75/ 97/ 71 10123 LAS CRUCES UB 68/ 99/ 70/ 96/ 66 10113 ALAMOGORDO UB 68/ 99/ 70/ 96/ 66 10123 CLOUDCROFT UB 49/ 78/ 51/ 75/ 47 02132 TRUTH OR CONSEQUENCES UB 68/100/ 70/ 97/ 66 01123 SILVER CITY UB 62/ 93/ 64/ 90/ 60 01123 DEMING UB 67/ 99/ 69/ 96/ 65 00112 LORDSBURG UB 67/101/ 69/ 98/ 65 00112 SIERRA BLANCA UB 70/ 99/ 72/ 96/ 68 10223 .ELP...NONE 14 / BIRD N
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.